Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 161, NWS Morristown, TN

July 1, 2005Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2005, 12:08 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 12:08 PM CDT (17:08 UTC)
Expired
Jul 1, 2005, 1:05 PM CDT
In force
57 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:55 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 1, 8:55 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 AM EDT FRI JUL 1 2005

.DISCUSSION...FOG BURNING OFF AND SKIES MOSTLY SUNNY THIS MID
MORNING. GOOD HEATING EARLY WILL ALLOW FOR MOD-STRONG INSTABILITY
THIS AFTERNOON WITH GOOD LOW LEVEL LAPSE RATE. UPPER TROUGH MOVING E
TO THE NORTH OF TN WILL AID IN LIFT. BEST CONVERGENCE EARLY ALONG
NORTHERN PLATEAU THEN PROGRESSES SE THROUGH THE MRX CWA FOR THE
REMAINDER OF DAYLIGHT HOURS. HAIL THREAT LOOKS LOW BUT CHANCE FOR
DAMAGING WINDS IS ON TRACK.  CURRENT FCST OF MORE CLOUD COVER AND
SLIGHTLY LOWER MAX TEMPS FOR TDY REMAINS THE SAME. RAISED POPS TO
LIKELY AREA-WIDE. STORM MOTIONS TO THE SE NEAR 15 MPH MAY LESSEN
MINOR FLOODING THREAT BUT HOURLY RATES AROUND THREE QUARTERS TO ONE
INCH WILL BE COMMON.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

SON
Hazardous weather outlook, Jul 1, 3:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT FRI JUL 1 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-020830-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON
INTO THE EVENING HOURS.  A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE.  THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING
...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY.  A SLIGHT
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS
TO THE FORECAST ON THE FOURTH OF JULY.

THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN
...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND
EVENING EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND
EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TG

In the hours before

Special weather statement, Jul 1, 12:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
100 PM EDT FRI JUL 1 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-012200-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
100 PM EDT...(1200 PM CDT) FRI JUL 1 2005

...GUSTY WINDS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS MUCH OF
THE AREA THIS AFTERNOON...

A LINE OF THUNDERSTORMS...DEVELOPING ACROSS NORTHERN ALABAMA
AND MIDDLE TENNESSEE...WILL MOVE EAST AROUND 20 MPH ACROSS THE AREA
THIS AFTERNOON. WIND GUSTS NEAR 40 MPH WILL BE COMMON WITH
THESE STORMS. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE
STORMS. HOURLY RAINFALL RATES WILL BE NEAR THREE QUARTERS OF AN
INCH...WITH HIGHER RATES WITH THE STRONGEST STORMS. THIS LOCALLY
HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING OF SMALL STREAMS AND
STREETS. FREQUENT LIGHTNING STRIKES SHOULD BE EXPECTED. SMALL HAIL
IS ALSO POSSIBLE.

THESE STORMS WILL BE MOVING THROUGH THE AREA DURING THE HOURS OF
MAXIMUM DAYTIME HEATING. THERE IS A CHANCE FOR SOME OF THESE STORMS
WILL REACH SEVERE LIMITS AND PRODUCE WIND GUSTS AROUND 60 MPH AND
HAIL THE SIZE OF PENNIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS WEATHER SITUATION.

SON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:31 PM CDTSevere Thunderstorm WarningMRXMorgan, Roane, Scott44 min
Jul 1, 12:38 PM CDTSevere Thunderstorm WarningMRXHamilton, Meigs, Rhea52 min
Jul 1, 1:16 PM CDTSevere Thunderstorm WarningMRXMorgan, Roane, Scott47 min
Jul 1, 1:19 PM CDTSevere Thunderstorm WarningMRXBradley, McMinn59 min
Jul 1, 1:24 PM CDTSevere Thunderstorm WarningMRXCampbell, Claiborne66 min
Jul 1, 1:30 PM CDTSevere Thunderstorm WarningMRXHamilton, Meigs37 min
Jul 1, 1:46 PM CDTSevere Thunderstorm WarningMRXAnderson, Union60 min
Jul 1, 1:59 PM CDTSevere Thunderstorm WarningMRXPolk65 min
Jul 1, 2:02 PM CDTSevere Thunderstorm WarningMRXKnox, Loudon58 min
Jul 1, 2:19 PM CDTSevere Thunderstorm WarningMRXMonroe56 min
Jul 1, 2:27 PM CDTSevere Thunderstorm WarningMRXMcMinn23 min
Jul 1, 2:36 PM CDTSevere Thunderstorm WarningMRXBlount54 min
Jul 1, 2:45 PM CDTSevere Thunderstorm WarningMRXGrainger60 min
Jul 1, 3:07 PM CDTSevere Thunderstorm WarningMRXHamblen, Jefferson53 min
Jul 1, 4:47 PM CDTSevere Thunderstorm WarningMRXWashington43 min
Jul 1, 5:15 PM CDTSevere Thunderstorm WarningMRXSullivan26 min
Jul 1, 3:24 PM CDTSevere Thunderstorm WarningMRXWise, City of Norton66 min
Jul 1, 4:06 PM CDTSevere Thunderstorm WarningMRXRussell, Scott54 min
Jul 1, 2:51 PM CDTSevere Thunderstorm WarningMRXCherokee54 min
Jul 1, 3:27 PM CDTSevere Thunderstorm WarningMRXClay33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.